Previous Articles    

NEW TRIGONOMETRIC BASIS POSSESSING EXPONENTIAL SHAPE PARAMETERS

Yuanpeng Zhu1,2, Xuli Han3   

  1. 1 School of Mathematics and Statistics, Central South University, Changsha 410083, China;
    2 School of Mathematical Sciences, University of Science and Technology of China, Hefei 230026, China;
    3 School of Mathematics and Statistics, Central South University, Changsha 410083, China
  • Received:2013-07-25 Revised:2014-10-14 Online:2015-11-15 Published:2015-11-15
  • Supported by:

    The research is supported by the National Natural Science Foun-dation of China(No. 60970097, No. 11271376), Postdoctoral Science Foundation of China(2015M571931), and Graduate Students Scientific Research Innovation Project of Hunan Province(No. CX2012B111).

Yuanpeng Zhu, Xuli Han. NEW TRIGONOMETRIC BASIS POSSESSING EXPONENTIAL SHAPE PARAMETERS[J]. Journal of Computational Mathematics, 2015, 33(6): 642-684.

Four new trigonometric Bernstein-like basis functions with two exponential shape parameters are constructed, based on which a class of trigonometric Bézier-like curves, analogous to the cubic Bézier curves, is proposed. The corner cutting algorithm for computing the trigonometric Bézier-like curves is given. Any arc of an ellipse or a parabola can be represented exactly by using the trigonometric Bézier-like curves. The corresponding trigonometric Bernstein-like operator is presented and the spectral analysis shows that the trigonometric Bézier-like curves are closer to the given control polygon than the cubic Bézier curves. Based on the new proposed trigonometric Bernstein-like basis, a new class of trigonometric B-spline-like basis functions with two local exponential shape parameters is constructed. The totally positive property of the trigonometric B-spline-like basis is proved. For different values of the shape parameters, the associated trigonometric B-spline-like curves can be C2FC3 continuous for a non-uniform knot vector, and C3 or C5 continuous for a uniform knot vector. A new class of trigonometric Bézier-like basis functions over triangular domain is also constructed. A de Casteljau-type algorithm for computing the associated trigonometric Bézier-like patch is developed. The conditions for G1 continuous joining two trigonometric Bézier-like patches over triangular domain are deduced.

CLC Number: 

[1] J.M. Aldaz, O. Kounchev and H. Render, Shape preserving properties of generalized Bernstein operators on Extended Chebyshev spaces, Numer. Math., 114(2009), 1-25.

[2] T. Bosner and M. Rogina, Numerically stable algorithem for cycloidal splines, Ann. Univ. Ferrara, 53(2007), 189-197.

[3] T. Bosner and M. Rogina, Variable degree polynomial splines are Chebyshev splines, Adv. Comput. Math., 38(2013), 383-400.

[4] J.M. Carnicer and J.M. Peña, Shape preserving representations and optimality of the Bernstein basis, Adv. Comput. Math. 1(1993), 173-196.

[5] J.M. Carnicer and J.M. Peña, Total positive bases for shape preserving curve design and optimality of B-splines, Comput. Aided Geome. Des., 11(1994), 635-656.

[6] J.M. Carnicer, E. Mainar and J.M. Peña, Critical length for design purposes and Extended Chebyshev Spaces, Contr. Approx., 20(2004), 55-71.

[7] J.M. Carnicer, E. Mainar and J.M. Peña, A Bernstein-like operator for a mixed algebraic-trigonometric space, XXI Congreso de Ecuaciones Diferenciales y Aplicaciones, XI Congreso de Matemática Aplicada,(2009), 1-7.

[8] J. Cao and G.Z. Wang, An extension of Bernstein-Bézier surface over the triangular domain, Prog. Nat. Sci., 17(2007), 352-357.

[9] S. Cooper and S. Waldron, The eigenstructure of the Bernstein operator, J. Approx. Theory, 105(2000), 133-165.

[10] P. Costantini, Curve and surface construction using variable degree polynomial splines, Comput. Aided Geome. Des., 17(2000), 419-466.

[11] P. Costantini and F. Pelosi, Shape preserving approximation by space curves, Numer. Alg., 27(2001), 219-316.

[12] P. Costantini and C. Manni, Geometric construction of spline curves with tension properties, Comput. Aided Geome. Des., 20(2003), 579-599.

[13] P. Costantini and C. Manni, Shape-preserving C3 interpolation:the curve case, Adv. Comput. Math., 18(2003), 41-63.

[14] P. Costantini and F. Pelosi, Shape preserving approximation of spatial data, Adv. Comput. Math. 20(2004), 25-51.

[15] P. Costantini, T. Lyche and C. Manni, On a class of weak Tchebysheff systems, Numer. Math., 101(2005), 333-354.

[16] P. Costantini and F. Pelosi, Data approximation using shape preserving parametric surface, SIAM J. Numer. Anal., 47(2008), 20-47.

[17] W.W. Gao and Z.M. Wu, A quasi-interpolation scheme for periodic data based on multiquadric trigonometric B-splines, J. Comput. Appl. Math., 271(2014), 20-30.

[18] X.L. Han, Quadratic trigonometric polynomial curves with a shape parameter, Comput. Aided Geome. Des., 19(2002), 503-512.

[19] X.L. Han, Piecewise quadratic trigonometric polynomial curves, Math. Comput., 243(2003), 1369-1377.

[20] X.L. Han, Cubic trigonometric polynomial curves with a shape parameter, Comput. Aided Geome. Des., 21(2004), 535-548.

[21] X.L. Han, C2 quadratic trigonometric polynomial curves with local bias, J. Comput. Appl. Math., 180(2005), 161-172.

[22] X.L. Han, Quadratic trigonometric polynomial curves concerning local control, Appl. Numer. Math., 56(2006), 105-115.

[23] X.L. Han, A class of general quartic spline curves with shape parameters, Comput. Aided Geome. Des., 28(2011), 151-163.

[24] X.L. Han and Y.P. Zhu, Curve construction based on five trigonometric blending functions, BIT Numer. Math., 52(2012), 953-979.

[25] X.A. Han, Y.C. Ma and X.L. Huang, The cubic trigonometric Bézier curve with two shape parameters, Appl. Math. Lett. 22(2009), 226-231.

[26] M. Hoffmann, Y.J. Li and G.Z. Wang, Paths of C-Bézier curves, Comput. Aided Geome. Des., 23(2006), 463-475.

[27] M. Hoffmann, I. Juh′ asz and G. K′ arolyi, A control point based curve with two exponential shape parameters, BIT Numer. Math., 54(2014), 691-710.

[28] J. Hoschek and D. Lasser, Fundamentals of Computer Aided Geometric Design. AK Peters, Wellesley, 1993.

[29] P.E. Koch, T. Lyche, M. Neamtu and L.L. Shumaker, Control curves and knot insertion for trigonometric splines, Adv. Comput. Math., 3(1995), 405-424.

[30] T. Lyche and T. Winther, A stable recurrence ralation for trigonometric polynomial curves, J. Approx. Theory, 25(1979), 266-279.

[31] M.L. Mazure, Quasi-Chebychev splines with connexion matrices:application to variable degree polynomial splines, Comput. Aided Geome. Des., 18(2001), 287-298.

[32] M.L. Mazure, Blossoms and optimal bases, Adv. Comput. Math., 20(2004), 177-203.

[33] M.L. Mazure, On dimension elevation in quasi extended Chebyshev spaces, Numer. Math., 109(2008), 459-475.

[34] M.L. Mazure, Which spaces for design, Numer. Math., 110(2008), 357-392.

[35] M.L. Mazure, On a general new class of quasi Chebyshevian splines, Numer. Alg., 58(2011), 399-438.

[36] M.L. Mazure, Quasi Extended Chebyshev spaces and weight functions, Numer. Math., 118(2011), 79-108.

[37] C. Manni, F. Pelosi and M.L. Sampoli, Generalized B-splines as a tool in isogeometric analysis, Comput. Methods Appl. Mech. Engrg., 200(2011), 867-881.

[38] R.F. Riesenfeld, Non-uniform B-spline curves. In:Proceedings of Second USA-JAPAN Computer Conference, AFIPS,(1975), 551-555.

[39] J. Sánchez-Reyes, Harmonic rational Bézier curves, p-Bézier curves and trigonometric polynomials, Comput. Aided Geome. Des., 15(1998), 909-923.

[40] L.L. Schumaker, Spline Functions:Basic Theory, 3rd ed., Cambridge University Press, Cambridge, 2007.

[41] D. Salomon and F.B. Schneider, The Computer Graphics Manual. Springer, New York, 2011.

[42] W.Q. Shen and G.Z. Wang, Changeable degree spline basis functions, J. Comput. Appl. Math., 234(2010), 2516-2529.

[43] W.Q. Shen and G.Z. Wang, Triangular domain extension of linear Bernstein-like trigonometric polynomial basis, J. Zhejiang Univ-Sci C(Comput & Electron), 11(2010), 356-364.

[44] W.Q. Shen, G.Z. Wang and P. Yin, Explicit representations of changeable degree spline basis functions, J. Comput. Appl. Math., 238(2013), 39-50.

[45] G. Walz, Some identities for trigonometric B-splines with application to curve design, BIT Numer. Math., 37(1997), 189-201.

[46] G. Walz, Trigonometric Bézier and Stancu polynomials over intervals and triangles, Comput. Aided Geome. Des., 14(1997), 393-397.

[47] Z.M. Wu, Piecewise functions generated by the solutions of linear ordinary differential equations, Stud. Adv. Math., 42(2008), 769-784.

[48] Y.W. Wei, W.Q. Shen and G.Z. Wang, Triangular domain extension of algebraic trigonometric Bézier-like basis, Appl. Math. J. Chinese Univ., 26(2011), 151-160.

[49] L.Q. Yang and X.M. Zeng, Bézier curves and surfaces with shape parameters, Int. J. Comput. Math. 86(2009), 1253-1263.

[50] L.L. Yan and J.F. Liang, A class of algebraic-trigonometric blended splines, J. Comput. Appl. Math., 235(2011), 1713-1729.

[51] L.L. Yan and J.F. Liang, An extension of the Bézier model, Appl. Math. Comput., 218(2011), 2863-2879.

[52] J.W. Zhang, C-curves, an extension of cubic curves, Comput. Aided Geome. Des., 13(1996), 199-217.

[53] Y.P. Zhu and X.L. Han, A class of αβγ-Bernstein-Bézier basis functions over triangular domain, Appl. Math. Comput., 220(2013), 446-454.

[54] Y.P. Zhu, X.L. Han and S.J. Liu, Curves construction based on four αβ-Bernstein-like basis functions, J. Comput. Appl. Math., 273(2015), 160-181.
[1] Jia Chang SUN. ORTHOGONAL PIECE-WISE POLYNOMIALS BASIS ON AN ARBITRARY TRIANGULAR DOMAIN AND ITS APPLICATIONS [J]. Journal of Computational Mathematics, 2001, 19(1): 55-66.
Viewed
Full text


Abstract